Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
danny2009

Effects of drinking on tane

Hi all,

I was advised by my derm not to drink too much on tane...yeah, that didn't happen. I doubt many people can actually not drink for a year!

I've found the past couple of weeks that whenever I drink alcohol, just one drink, I get a sore throat almost instantly! I know it's most likely because the medication has dried out my throat but I've not changed anything to cause it - I drink 2-3 litres of water a day, my dosage hasn't increased (40mg a day for the four months I've been taking it), so I'm not sure why this is happening?

I woke up yesterday with a hangover but my throat was incredibly sore so I just drank lots of water throughout the day and got an early night but it had no effect. Scarily, I woke up during the night unable to breathe or swallow properly, running around my flat trying to catch my breathe...I don't think it was that I was unable to breathe, I think it was just so sore that I panicked and felt as though I couldn't breathe - does that make any sense?! lol As I gained my breathe I felt something trickling down my chin - my bottom lip was bleeding quite a bit. I don't have a clue how that happened! My lips have been dry but I use copious amounts of lip balm and like I said, I drink lots of water.

Should I be concerned at all? I'm seeing my derm on Thursday.

I would just direct these questions at my derm but I have to wait 2-3 months for an appointment and they haven't provided me with any contact information. Luckily, my appointment's on Thursday so I can raise all of this with her but any one else in the UK know if they should provide us with any contact info?? Who do we talk to when we have concerns like this?

Share this post


Link to post
Share on other sites

I'm not sure why it it suddenly happening now, but alcohol does dehydrate you and I guess maybe combined with the almighty dryer that is accutane perhaps your throat can't cope. Also if you snore it doesn't help.

I never had any unusual problems when I drank whilst on accutane, but I have had a sore throat recently. Perhaps it's just one of the many side effects.

As far as contacting your derm, last time I spoke to mine I asked how I could contact them and they told me that I could just ring the hospital (which I go to for my appointments) and explain the situation. (I live in the UK and this is through the NHS)

Share this post


Link to post
Share on other sites

i didnt drink on my 6 months of accutane, its not that difficult to not drink. and its better for you in the end. espeically on a drug that puts so much stress on your liver

Share this post


Link to post
Share on other sites
i didnt drink on my 6 months of accutane, its not that difficult to not drink. and its better for you in the end. espeically on a drug that puts so much stress on your liver

^

I really don't think it's advisable to drink while on accutane...the drug in itself is a danger especially to your liver and so is alcohol. Put two and two together and you'll be seriously taxing your liver. You probably don't care now but you might care later on in life...at least try to practice a decently healthy lifestyle while on the drug as to prevent problems in the future. I'm guessing you wouldn't even have asked any questions about this if you hadn't experienced odd effects despite going against what your doctor said. It's not that hard to stop drinking for a couple months. I can hardly ever drink again because of yeast issues and I remember getting horrible stomach aches any time I had drank in the past. It never occurred to me that it was all that severe because I didn't drink often. But seriously it's not that hard to tell you're friends you're on accutane and that it would be dangerous for you to drink because I'm sure they'd understand and they might all decide not to drink because you'd be left out.

Share this post


Link to post
Share on other sites

Few things to note:

1. The actual Accutane Roche handbook that comes with the pills does notlist Alcohol under the "Things to avoid while on Accutane" section. There is nothing about alcohol anywhere in it.

2. Most derms will advise to keep alcohol intake to a minimum while taking accutane.

You need to be careful not to drink heavily though for sure because that is very damage can be done to your liver when combined with Accutane.

Edited by Jxr

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×